Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2005, 6:03 PM EDT for Hancock County, Wood County, Ohio. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2005, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 8, 2005, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Hancock County, OH, Wood County, OH
The radar
The Northern Indiana radar (KIWX), 161 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:30 PM EDT | HAIL 0.75 | Benton Ridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 082203 SVRCLE OHC063-173-082300- /O.NEW.KCLE.SV.W.0133.050708T2203Z-050708T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 603 PM EDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWEST OHIO WOOD COUNTY IN NORTHWEST OHIO * UNTIL 700 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF MCCOMB...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH BALTIMORE... VAN BUREN... RAWSON... FINDLAY... ARLINGTON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4133 8387 4121 8406 4084 8374 4101 8346 $$
1 follow-up statement
000 WWUS51 KCLE 082235 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 635 PM EDT FRI JUL 8 2005 OHC063-173-082300- /O.CON.KCLE.SV.W.0133.000000T0000Z-050708T2300Z/ HANCOCK OH-WOOD OH- 635 PM EDT FRI JUL 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR WOOD AND HANCOCK COUNTIES... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR HOYTVILLE...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH BALTIMORE... BENTON RIDGE... VAN BUREN... RAWSON... JENERA... FINDLAY... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4133 8387 4121 8406 4084 8374 4101 8346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:30 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 330 PM EDT FRI JUL 8 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... WATER VAPOR SHOWS A FAIRLY VIGOROUS SHORT WAVE OVER MI ROTATING AROUND THE UPR LOW LK HUR. ALTHOUGH WATER VAPOR SHOWS PLENTY OF DRY AIR OVER THE REGION...COLD AIR ALOFT (H5 TEMPS -15C) COMBINED WITH STRONG INSOLATION IS ALLOWING FOR A FEW STORMS TO POP UP ACROSS THE AREA. SHORT TERM RUC GUIDANCE SUGGESTS THAT BEST ACTIVITY WL BE OVER THE WRN FORECAST AREA WHERE MORE STABLE AIR FROM THE LAKE HAS NOT REACHED. AREA OVER THE CENTRAL FORECAST AREA MAY HAVE SOME LAKE STABILIZATION AS THE RUC ANALYSIS DOES NOT SHOW AS MUCH INSTABILITY AS OVER THE WRN AREAS. IN REALITY...BEST INSTABILITY IS OVER SE LOWER MI AND BEST CVRG IS OVER THE NRN SHORE OF LKERI AND THIS IS WHERE THE BEST CONVECTION IS LOCATED ATTM. OVERALL...COVERAGE WL NOT BE AS WIDESPREAD AS THURSDAY DUE TO DRY AIR. NONETHELESS...THINK THAT SCT WORDING FOR WRN AREAS THIS EVENING WILL WORK OUT WELL. WL ALSO GO WITH CHC WORDING OVER THE EAST DUE TO SLIGHTLY BETTER Q-VECT CVRG AND A LITTLE BETTER MOISTURE...ALTHOUGH I MAY CHANGE THIS TO SLIGHT CHANCE LAST MINUTE BASED ON LATEST RADAR TRENDS. WITH FREEZING LVLS AROUND 10KFT AND MARGINAL SHEAR OF 20-25KT THINK THAT ISO MARGINAL SVR PULSE TYPE STORMS NOT OUT OF QUESTION LATE THIS AFTN/THIS EVENING. HAIL WOULD BE MAIN PROBLEM WITH LOW FREEZING LVLS...HOWEVER SFC DELTA THETA-E OF -20K WOULD ALSO SEEM TO BE SUFFICIENT FOR A LCL DOWNBURST. RUC ALSO SUGGESTS DCAPE VALUES AROUND 1100 J/KG OVER THE WESTERN FORECAST AREA WHICH WOULD ALSO SUGGEST LCL DOWNBURST TYPE WINDS. THOUGHT ABOUT PUTTING SOME PATCHY FOG IN FOR TONIGHT...BUT DWPTS LOWER THAN THU AFTN AND IT DOES NOT LOOK LIKE PCPN WL BE AS WIDESPREAD. MAY BE SOME LCL AREAS OF FOG BUT PROBABLY NOT ENOUGH TO PUT IN THE FCST ATTM. HIGH PRES OVER THE UPR MIDWEST BUILDS OVER THE REGION ON SAT AND SUN. NAM AND GFS BOTH SHOW A STRONG SUBSIDENCE INVERSION AND INCREASING 700MB TEMPS SO THE AREA SHOULD BE GENERALLY CAPPED OFF FOR THE WKND LIMITING PCPN. WL LIKELY SEE SOME DIURNAL CU EACH AFTN/EVENING OVER LAND AREAS...THEN SOME HIGH CLDS FROM BLOWOFF FROM CONVECTION OVER THE PLAINS/WRN LAKES ON SUNDAY. OTHERWISE...LOOKS LIKE A QUIET WEEKEND ACROSS THE REGION. 850MB TEMPS AROUND 15C SAT RISING TO +19 TO 19C WL YIELD TEMPS IN THE MID 80S WEST AND LOWER 80S EAST ON SAT AND AROUND 90 WEST AND MID 80S EAST. HOWEVER...DWPTS SHOULD BE RELATIVELY LOW (GENERALLY IN THE LOWER 60S) SHOULD ALLOW LOWS TO DROP BACK INTO THE LOW-MID 60S EACH NIGHT. && .LONG TERM (MONDAY THROUGH FRIDAY)... MUCH OF THE LONG TERM FCST DEPENDS ON THE TRACK OF DENNIS. LATEST NHC TRACK HAS THE SYSTEM MOVING TO NR CVG BY WED MRNG. THIS WOULD SUGGEST AN INCREASED CHC FOR PCPN TUE NIGHT THRU THURSDAY TIME FRAME. AM SOMEWHAT CONCERNED THAT THE SYSTEM WL TRY TO STALL OVER THE OH VLY WED WITH THE WEAKNESS IN THE UPR FLOW FCST TO BE OVER THE GTLKS. THINK THAT THE CENTER OF THE SYSTEM MAY STAY NEAR THE OH RIVER AND NEVER MAKE IT N OF 40N UNTIL THE SYSTEM IS WELL EAST OF THE AREA AS IT SHOULD GET CAUGHT UP IN THE WESTERLIES WED NIGHT INTO THU. REGARDLESS...SYSTEM WL BE CLOSE ENOUGH TO ALLOW FOR INCREASED POPS TO CHC FOR TUE NIGHT THRU THU TIME PERIOD. WITH THE TROPICAL AIRMASS LKLY OVER THE AREA TUE-THU WL KEEP MAX TEMPS SLIGHTLY ABV NORMAL WITH EXPECTATION OF CLDS/RAIN BUT KEEP MIN TEMPS 5-10 DEG ABV NORMAL WITH CLDS AND HIGH DWPTS. && .AVIATION (18Z-18Z)... UPR LVL LOW PRES JUST NO OF LERI WL CONT TO PROVIDE INSTABILITY FOR WDLY SCT SHRA/TSRA TO DVLP THIS AFTN AND EVE...ESP OVR ERN TAF SITES. UPR LOW WL MOV NE INTO SAT AFTN DIMINISHING THREAT FOR SAT SO PLAN TO KP SHRA/TSRA OUT OF TAFS. XPCT FOG...MAINLY MVFR...TO DVLP AGAIN LATE TNGT FOR INLAND SITES...PSBLY MORE DENSE WHERE ANY PRECIP OCCURS AND ADDS LLVL MSTR INTO THE ATMOS. NLY WNDS ARND 10 KT (NR 15 LKSHORE) SHUD BCM LGT ARND NIGHTFALL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...MRD LONG TERM...MRD AVIATION...ADAMS
Hazardous weather outlook, Jul 8, 5:28 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 528 AM EDT FRI JUL 8 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 528 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:50 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 48 min |
| Jul 8, 5:32 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 45 min |
| Jul 8, 6:30 PM EDT | Special Marine Warning | CLE | 90 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.